It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


New, please help
Nov 19, 2003
Hi, everybody,
(english is not my native language, so forgive my stylistic and grammatical glitches)
I ask your help in one puzzling situation.

Several months ago I went through the series of tests that seemed to show that I have problem with my adrenals. My 24 hours saliva cortisol test demonstrated the following results;
8.00 pm - 2.24 ng/ml (range between 1.0-8.0 ng/ml)
12.00pm - 0.70 ng/ml (range between 0.1-1.0 ng/ml)
04.00pm - 0.75 ng/ml(range between 0.1-1.0 ng/ml)
01.00 am - 0.44 ng/ml(range between 0.1-1.0 ng/ml)

Since my 8.00 pm cortisol was on the very low range (only 2.24 ng/ml)I went to an endocrinologist who ordered the ACTH cortisol stimulation test with the following results:
cortisol baseline - 11.3 mcg/dl
cortisol after 30 minutes - 18.2 mcg/dl
cortisol after 60 minutes - 18.2 mcg/dl.

This test showed that I am on the borderline of the adrenal insufficency, since firstly, a rise in cortisol after stimulation must be creater than 7 mcg/dl, mine was slightly less that 7, secondly a peak response must be greater than 20mcg/dl, mine was only 18.2. Finally my cortisol did not raise at all after 60 minutes.
The endocrinologist was reluctant to recognize Addison's case, but was pursuaded by my arguments and gave me prescription for hydrocortisone. Since then I tried to start several times my steroid regimen but could not stay on them more than I week, having even on a small dose of 12.5 hydrocortisone pain in my gallbladder/liver, shakiness, headackes, and lost of appetite. Is it a normal reaction to cortison in the beginning? Should I persist in my regimen?
On this stage I can live without steroids, I guess my stage is not yet critical ( I never had cases of vomiting) although it is getting more and more difficult, especially after stressful situations when I am usually losing several pounds, having lack of appetite. I have also severe artritic pains, dark circles under my eyes, absolutely no energy, letargia, depression, digestive problems and food allergies, sometimes nausea. I am also hypothyroid taking synthroid (138mcg).
Does it sound like Addison for you, or it is my thyroid which might weakened my adrenas? What do you think? Please help.

Andy





All times are GMT -7. The time now is 10:36 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!